MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 300MM SZ 15 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 300MM SZ 15 HO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71354757
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Discomfort (2330); Nonunion/Delayed-union Bone Fracture (2369); Joint Laxity (4526)
Date of Event 04/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, as part of an unspecified femoral shaft fixation, a patient underwent a thr revision surgery on (b)(6) 2017 on the right hip.During this procedure, a redapt slvls mono stem 300mm sz 15 ho was implanted.After this procedure, that patient experienced instability episodes, discomfort, heterotrophic ossification and loss of fixation of periprosthetic fracture, which led to multiple closed reductions to treat this adverse event.Additional details about the implanted prosthesis before the revision surgery was performed are not available.As the data collection has been done retrospectively and is anonymized, further details on the patient's final outcome are unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, no relevant supporting clinical information could be provided to assist with this clinical investigation as the data collected from the post market clinical follow-up was anonymous.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided this complaint will be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, fit/sizing issue, inflammation, surgical complication and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVLS MONO STEM 300MM SZ 15 HO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12524122
Report Number1020279-2021-07108
Device Sequence Number13731456
Product Code LZO
UDI-Device Identifier00885556579763
UDI-Public00885556579763
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354757
Device Catalogue Number71354757
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age59 YR